MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI SOLIDBACK CUP 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI SOLIDBACK CUP 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 500-03-56E
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 10/08/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding loosening involving a trident shell was reported.The event was confirmed by medical review.Method & results: device evaluation and results: visual, dimensional, functional and material analysis could not be performed as the device was not returned.Clinician review: a review of the provided medical records and/or x-rays by a clinical consultant indicated: "patient underwent an uncomplicated primary pressfit left tha on (b)(6) 2014.He had a normal postoperative course and was discharged the next day.The first post-operative office note available for review was dated (b)(6) 2015 six months following his surgery.In this note the patient states that he was continuing to experience the same pain that he had prior to the procedure.He had similar complaints at each successive office visit and sought second opinions.Infectious workup was completed and found to be negative.In 2016 it was noted that on his x-rays there were subtle lucencies about the acetabular component suggestive of loosening.A bone scan was performed and the results were consistent with early loosening.No action was taken at that time.He continued to have pain and was enrolled in pain management.No records were available between 2016 and early 2019.At his (b)(6) 2019 visit he continued to have complaints similar to those he had pre-op - left groin and buttock pain worsened by weight bearing.X-rays again showed lucencies about the acetabulum in (b)(6) of 2019 a ct scan of the left hip was performed.The results were consistent with acetabular loosening.Again no further action was taken.Patients complaints of pain in the groin and buttock are consistent with failure of fixation of his acetabular component.Radiographic evidence of lucencies around this component were present at his 6 month postoperative visit and have progressed over time." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient had pain, additionally it was noted that the acetabular component was loose.The available medical records were provided to the consulting clinician for a review which concluded that patients complaints of pain in the groin and buttock are consistent with failure of fixation of his acetabular component.Radiographic evidence of lucencies around this component were present at his 6 month postoperative visit and have progressed over time.The exact cause of the event could not be determined because insufficient information was provided.If further information becomes available or the product is returned, this investigation will be re-opened.Device not returned.
 
Event or Problem Description
Patient called stating he had a left hip replacement done on (b)(6) 2014.He reported severe pain and would like to known if his implants were involved in a recall.As per the attached medical review," in 2016 it was noted that on his x-rays there were subtle lucencies about the acetabular component suggestive of loosening.A bone scan was performed and the results were consistent with early loosening.".

Brand Name
PRIMARY TRITANIUM HEMI SOLIDBACK CUP 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9416496
Report Number0002249697-2019-03953
Device Sequence Number2669939
Product Code LPH
UDI-Device Identifier07613327040029
UDI-Public07613327040029
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K081171
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number500-03-56E
Device Lot NumberMNK6M7
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2019
Initial Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient Weight113